Alert archive / Idaho / Flood Watches in 2017
Flood Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flood watch at Feb 3, 2017, 2:40 PM MST. It took effect at Feb 3, 2017, 5:00 PM MST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2017, 2:40 PM MST (21:40 UTC)
- In effect from
- Feb 3, 2017, 5:00 PM MST
- Expired
- Feb 5, 2017, 9:29 PM MST
- In force
- 52 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
The text
As transmitted.
610 WGUS65 KPIH 032140 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 240 PM MST FRI FEB 3 2017 ...RAIN ON SNOW MAY CAUSE LOCAL FLOODING THIS WEEKEND... .A COMBINATION OF ABOVE FREEZING TEMPERATURES AND RAIN FALLING ON SNOW COVERED GROUND WILL CREATE A SITUATION WHERE LOCAL FLOODING OF PARKING LOTS, STREETS AND EVEN UNDER PASSES IS POSSIBLE TONIGHT AND SATURDAY. AVOID DRIVING THROUGH FLOODED ROAD WAYS AND BE ALERT TO STANDING WATER AS THIS CAN CAUSE A LOSS OF VEHICLE CONTROL. IDZ022-041200- /O.NEW.KPIH.FA.A.0002.170204T0000Z-170205T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND 240 PM MST FRI FEB 3 2017 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA, SOUTH CENTRAL HIGHLANDS, INCLUDING LOCAL ROADS NEAR OAKLEY RESERVOIR, ALBION, AND MALTA. * THROUGH SATURDAY EVENING * SNOW WILL CHANGE OVER TO RAIN LATER TONIGHT AND THROUGH THE DAY ON SATURDAY AND BRING A RAPID MELTING OF EXISTING SNOW COVERED GROUND. VERY COLD TEMPERATURES THE PAST FEW DAYS MEANS THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR MELTING OF SNOW WILL NOT SOAK INTO THE GROUND. * PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO STANDING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
227 WGUS65 KPIH 040939 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 239 AM MST SAT FEB 4 2017 IDZ022-042200- /O.CON.KPIH.FA.A.0002.000000T0000Z-170205T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND 239 AM MST SAT FEB 4 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA, SOUTH CENTRAL HIGHLANDS. THIS INCLUDES ALBION, MALTA AND OAKLEY. * THROUGH THIS EVENING. SNOW WILL CHANGE OVER TO RAIN LATER TONIGHT AND THROUGH THE DAY ON SATURDAY AND BRING A RAPID MELTING OF EXISTING SNOW COVERED GROUND. * WARMING TEMPERATURES AND GUSTY WINDS WILL ALLOW FOR MELTING OF THE CURRENT SNOWPACK. ANY RAINFALL WILL ADD TO THE POTENTIAL FOR LOWLAND FLOODING. VERY COLD TEMPERATURES THE PAST FEW DAYS MEANS THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR MELTING OF SNOW WILL NOT SOAK INTO THE GROUND. * PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO STANDING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
232 WGUS65 KPIH 042123 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MST SAT FEB 4 2017 IDZ022-051200- /O.EXT.KPIH.FA.A.0002.000000T0000Z-170206T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND 223 PM MST SAT FEB 4 2017 ...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA, SOUTH CENTRAL HIGHLANDS. * THERE IS A CHANCE OF RAIN TONIGHT ALONG WITH TEMPERATURES REMAINING ABOVE FREEZING, BOTH TONIGHT AND SUNDAY. * WARMING TEMPERATURES AND GUSTY WINDS WILL ALLOW FOR MELTING OF THE CURRENT SNOWPACK. ANY RAINFALL WILL ADD TO THE POTENTIAL FOR LOWLAND FLOODING. VERY COLD TEMPERATURES THE PAST FEW DAYS MEANS THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR MELTING OF SNOW WILL NOT SOAK INTO THE GROUND. * PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO STANDING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
893 WGUS65 KPIH 051026 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 326 AM MST SUN FEB 5 2017 IDZ022-052200- /O.CON.KPIH.FA.A.0002.000000T0000Z-170206T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND 326 AM MST SUN FEB 5 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA, SOUTH CENTRAL HIGHLANDS. * THROUGH THIS EVENING. * WARMING TEMPERATURES AND GUSTY WINDS WILL ALLOW FOR MELTING OF THE CURRENT SNOWPACK. ANY RAINFALL WILL ADD TO THE POTENTIAL FOR LOWLAND FLOODING. VERY COLD TEMPERATURES THE PAST FEW DAYS MEANS THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR MELTING OF SNOW WILL NOT SOAK INTO THE GROUND. * PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO STANDING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
004 WGUS65 KPIH 052036 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 136 PM MST SUN FEB 5 2017 IDZ022-060600- /O.CON.KPIH.FA.A.0002.000000T0000Z-170206T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND 136 PM MST SUN FEB 5 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA, SOUTH CENTRAL HIGHLANDS. * UNTIL 11 PM MST THIS EVENING * WARMING TEMPERATURES AND GUSTY WINDS WILL ALLOW FOR MELTING OF THE CURRENT SNOWPACK. ANY RAINFALL WILL ADD TO THE POTENTIAL FOR LOWLAND FLOODING. VERY COLD TEMPERATURES THE PAST FEW DAYS MEANS THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR MELTING OF SNOW WILL NOT SOAK INTO THE GROUND. * PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO STANDING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
627 WGUS65 KPIH 060429 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 929 PM MST SUN FEB 5 2017 IDZ022-060530- /O.CAN.KPIH.FA.A.0002.000000T0000Z-170206T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND 929 PM MST SUN FEB 5 2017 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO HAS BEEN CANCELLED. ANY RAIN THAT FALLS TONIGHT THROUGH MOST OF MONDAY APPEARS TO BE LIGHT, AND ADDITIONAL SNOW MELT IN LOWER ELEVATIONS SHOULD PRIMARILY BE BY TEMPERATURES REMAINING SLIGHTLY ABOVE FREEZING. THE THREAT OF ADDITIONAL LOW LAND FLOODING SHOULD BE MINIMIZED, THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Feb 3, 2:24 PM MST, 16 minutes earlier.
Area forecast discussion, Feb 3, 2:24 PM MST, 16 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 224 PM MST Fri Feb 3 2017 .SHORT TERM...An initial band of precipitation is moving through Southeast Idaho this afternoon, most precipitation so far favoring the mountain areas. The low pressure disturbance entering the Oregon Coast will advance across Idaho later tonight and early Saturday morning. In the meantime we are still waiting on south winds to break into the Lower Snake Plain this afternoon. The observation site on Scout Mountain is reporting 39F and Trail Gulch south of Twin Falls is reporting 42F with a south wind of 33 mph sustained. We will see if this disturbance moving through the Central Mountains can provide enough additional mixing to help break things out this evening. Once done, that should open the door for mixed rain/snow precipitation, including the lower valleys. A Flood Watch was issued for portions of Cassia County where rain, warm temperatures and model indication of snow melt would be most likely to favor some areal flooding problems developing. Timing is about as difficult as the south winds breaking into the Snake Plain, a challenge so far. Remote web cam at Sun Valley shows about 3 inches of new so far today. This westerly pattern remains very wet with periods of lighter and heavier precipitation for the mountains through about Tuesday. With snow levels not much higher than about 5000 feet elevation, mountain passes can be some difficult travel this weekend. RS .LONG TERM...Monday night through Friday. Expect a brief cooling period behind a cold frontal passage on Monday with the potential for some lingering snow Monday night with snow levels reaching valley floors through Tuesday. Expect a bit of a lull in the precipitation Tuesday with more moving in Wednesday as another warm front sweeps north through the state. Most precipitation should be in the mountains. Temperatures will warm significantly again Wednesday to well above seasonal normals and the potential for low land flooding will return late in the week with another wet system expected Friday and snow levels rising to above 7 thousand feet most likely. Heavy snow is expected to continue in high elevations with the two storms Wednesday and Friday. Low confidence with timing that far out but high confidence in another warmup beginning Wednesday. GK && .AVIATION... Expect IFR conditions in snow at SUN tonight occasionally dropping to below airport minimums. May see some light snow initially at PIH and IDA but should quickly turn to rain by sunset with temperatures warming overnight and southerly winds increasing to 15 to 25 knots. Occasionally MVFR ceilings expected at BYI, PIH and IDA. Expect MVFR to IFR ceilings at DIJ as well with snow or mixed rain and snow through tonight as well. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST Saturday for IDZ032. Winter Storm Warning until 5 PM MST Saturday for IDZ019-023-025. Winter Storm Warning until 5 PM MST Saturday for IDZ018-031. Flood Watch through Saturday evening for IDZ022. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:46 AM MST | Winter Storm Warning | PIH | 5 days | |
| Feb 3, 3:46 AM MST | Winter Weather Advisory | PIH | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.